MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED-475-14
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Fistula (1862)
Date of Event 10/09/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The pipeline flex has not been returned for evaluation; product analysis cannot be performed.The device was not returned; the reported event could not be confirmed.The cause of the event could not be conclusively determined from the reported information.Mdrs related to this event: 2029214-2019-01098 2029214-2019-01099 2029214-2019-01100.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report of carotid cavernous fistula during a procedure.The patient was undergoing treatment of an unruptured aneurysm in the internal carotid artery (ica.) anatomy was reportedly very tortuous.The devices were prepared and used per the instructions for use (ifu).It was reported that during the procedure, a pipeline flex was attempted to be placed.During advancement of the pipeline flex, a large amount of force was required through the distal section of the phenom catheter.The procedure was abandoned and a carotid cavernous fistula (ccf) was noted.The ccf was coiled.The patient did not experience a neurological decline from baseline.

Brand Name
PIPELINE FLEX
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key9268971
Report Number2029214-2019-01099
Device Sequence Number1951403
Product Code OUT
UDI-Device Identifier00847536016651
UDI-Public00847536016651
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P100018.S011
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/29/2022
Device Model NumberPED-475-14
Device Lot NumberA873205
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2019
Initial Report FDA Received Date11/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR